MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENSEAL TRIO 3MM CURVE TIP 35CM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ETHICON ENDO-SURGERY, LLC. ENSEAL TRIO 3MM CURVE TIP 35CM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number ETRIO335H
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unknown procedure, a nurse reported that the jaws couldn't be opened during procedure.There were no patient consequences reported.
 
Additional Manufacturer Narrative
Pc-(b)(4).Batch #u9386d.Investigation summary: the product was returned to ethicon endo surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the etrio335h device was returned with the bottom portion of the i blade out of the lower jaw channel; the lower jaw channel was damaged.The device was connected to the generator and it was recognized.Because of the condition of the device not all functional testing could be performed with the generator.The jaw was unable to cycle open and close.A probable cause of the damage to the jaw could be not allowing thick and fibrous tissues to denature prior to i-blade advancement.As described in the ifu: do not use excessive force on the closing handle to close the jaws; grasp only as much tissue as will fit between the jaws where the current will pass.Greater amounts of tissue require more closing handle force.Excessive force could damage the device.As part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.Additional information was requested, and the following was obtained: did the patient suffer any adverse consequences? [ans: unknown].

Brand Name
ENSEAL TRIO 3MM CURVE TIP 35CM
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo
*  
Manufacturer Contact
kara ditty-bovard
475 calle c
guaynabo 
*  
6107428552
MDR Report Key12820339
Report Number3005075853-2021-06955
Device Sequence Number4958108
Product Code GEI
UDI-Device Identifier10705036000297
UDI-Public10705036000297
Combination Product (Y/N)N
PMA/510(K) Number
K072177
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model NumberETRIO335H
Device Catalogue NumberETRIO335H
Device Lot NumberU94E4D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/28/2021
Initial Report FDA Received Date11/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/07/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR
Patient SexUnknown